Partial differential equation modeling of rumor propagation in complex networks with higher order of organization

Linhe Zhu, Hongyong Zhao, Haiyan Wang

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Mathematical modeling is an important approach to research rumor propagation in online social networks. Most of prior work about rumor propagation either carried out empirical studies or focus on ordinary differential equation models with only consideration of temporal dimension; little attempt has been given on understanding rumor propagation over both temporal and spatial dimensions. This paper primarily addresses an issue related to how to define a spatial distance in online social networks by clustering and then proposes a partial differential equation model with a time delay to describing rumor propagation over both temporal and spatial dimensions. Theoretical analysis reveals the existence of equilibrium points, a priori bound of the solution, the local stability and the global stability of equilibrium points of our rumor propagation model. Finally, numerical simulations have analyzed the possible influence factors on rumor propagation and proved the validity of the theoretical analysis.

Original languageEnglish (US)
Article number0531061
JournalChaos
Volume29
Issue number5
DOIs
StatePublished - May 1 2019

Fingerprint

Complex networks
Complex Networks
partial differential equations
Partial differential equations
Partial differential equation
Propagation
Higher Order
propagation
Modeling
Equilibrium Point
Ordinary differential equations
Social Networks
Time delay
Theoretical Analysis
A Priori Bounds
Stability of Equilibria
Computer simulation
Local Stability
Global Stability
Mathematical Modeling

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Cite this

Partial differential equation modeling of rumor propagation in complex networks with higher order of organization. / Zhu, Linhe; Zhao, Hongyong; Wang, Haiyan.

In: Chaos, Vol. 29, No. 5, 0531061, 01.05.2019.

Research output: Contribution to journalArticle

@article{f09a04f0e5674ed8a6d4f457157b4571,
title = "Partial differential equation modeling of rumor propagation in complex networks with higher order of organization",
abstract = "Mathematical modeling is an important approach to research rumor propagation in online social networks. Most of prior work about rumor propagation either carried out empirical studies or focus on ordinary differential equation models with only consideration of temporal dimension; little attempt has been given on understanding rumor propagation over both temporal and spatial dimensions. This paper primarily addresses an issue related to how to define a spatial distance in online social networks by clustering and then proposes a partial differential equation model with a time delay to describing rumor propagation over both temporal and spatial dimensions. Theoretical analysis reveals the existence of equilibrium points, a priori bound of the solution, the local stability and the global stability of equilibrium points of our rumor propagation model. Finally, numerical simulations have analyzed the possible influence factors on rumor propagation and proved the validity of the theoretical analysis.",
author = "Linhe Zhu and Hongyong Zhao and Haiyan Wang",
year = "2019",
month = "5",
day = "1",
doi = "10.1063/1.5090268",
language = "English (US)",
volume = "29",
journal = "Chaos (Woodbury, N.Y.)",
issn = "1054-1500",
publisher = "American Institute of Physics Publising LLC",
number = "5",

}

TY - JOUR

T1 - Partial differential equation modeling of rumor propagation in complex networks with higher order of organization

AU - Zhu, Linhe

AU - Zhao, Hongyong

AU - Wang, Haiyan

PY - 2019/5/1

Y1 - 2019/5/1

N2 - Mathematical modeling is an important approach to research rumor propagation in online social networks. Most of prior work about rumor propagation either carried out empirical studies or focus on ordinary differential equation models with only consideration of temporal dimension; little attempt has been given on understanding rumor propagation over both temporal and spatial dimensions. This paper primarily addresses an issue related to how to define a spatial distance in online social networks by clustering and then proposes a partial differential equation model with a time delay to describing rumor propagation over both temporal and spatial dimensions. Theoretical analysis reveals the existence of equilibrium points, a priori bound of the solution, the local stability and the global stability of equilibrium points of our rumor propagation model. Finally, numerical simulations have analyzed the possible influence factors on rumor propagation and proved the validity of the theoretical analysis.

AB - Mathematical modeling is an important approach to research rumor propagation in online social networks. Most of prior work about rumor propagation either carried out empirical studies or focus on ordinary differential equation models with only consideration of temporal dimension; little attempt has been given on understanding rumor propagation over both temporal and spatial dimensions. This paper primarily addresses an issue related to how to define a spatial distance in online social networks by clustering and then proposes a partial differential equation model with a time delay to describing rumor propagation over both temporal and spatial dimensions. Theoretical analysis reveals the existence of equilibrium points, a priori bound of the solution, the local stability and the global stability of equilibrium points of our rumor propagation model. Finally, numerical simulations have analyzed the possible influence factors on rumor propagation and proved the validity of the theoretical analysis.

UR - http://www.scopus.com/inward/record.url?scp=85065575942&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85065575942&partnerID=8YFLogxK

U2 - 10.1063/1.5090268

DO - 10.1063/1.5090268

M3 - Article

C2 - 31154793

AN - SCOPUS:85065575942

VL - 29

JO - Chaos (Woodbury, N.Y.)

JF - Chaos (Woodbury, N.Y.)

SN - 1054-1500

IS - 5

M1 - 0531061

ER -